Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2006, 1:36 AM CDT for Bon Homme County, Hutchinson County, Yankton County, South Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 1:36 AM CDT (06:36 UTC)
- Expired
- Jun 20, 2006, 2:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Bon Homme County, SD, Hutchinson County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 200636 SVRFSD SDC009-067-135-200700- /O.NEW.KFSD.SV.W.0069.060620T0636Z-060620T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 136 AM CDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHEAST HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA NORTHERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 200 AM CDT * AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES EAST OF SCOTLAND...OR ABOUT 21 MILES NORTHWEST OF YANKTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYFIELD AROUND 200 AM CDT... LAT...LON 4316 9776 4303 9776 4303 9720 4322 9745 $$ MJF
1 follow-up statement
000 WWUS53 KFSD 200647 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 146 AM CDT TUE JUN 20 2006 SDC009-067-135-200700- /O.CON.KFSD.SV.W.0069.000000T0000Z-060620T0700Z/ HUTCHINSON SD-YANKTON SD-BON HOMME SD- 146 AM CDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEAST BON HOMME...NORTHERN YANKTON AND SOUTHEAST HUTCHINSON COUNTIES... AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF LESTERVILLE...OR ABOUT 20 MILES NORTHWEST OF YANKTON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAYFIELD AROUND 155 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4316 9776 4303 9776 4303 9720 4322 9745 $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:55 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 19, 8:55 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 PM CDT MON JUN 19 2006 .DISCUSSION... AXIS OF INSTABIL FM WRN SD INTO WRN NEB WL GRADUALLY SHIFT NEWD OVERNIGHT ON EDGE OF MID LEVEL CAP. SCT ELEV TRW SHUD BEGIN TO DVELOP AFT 06Z AS LLJ INCREASES. LATEST NAM SHOW BEST H85 INSTABIL FM SCNTRL SD TO NW IA BY 12Z WITH H85 LIS OF -2 TO -4. ALSO SLY LLJ INCREASE TO 25 TO 35 KTS AND IMPINGE THIS AXIS AFT 06Z. SO WUD EXPECT BEST CHC OF TRW AFT 06Z WITH HIGHEST POPS FM SCNTRL SD TO NR SUX. LESSER POPS TO THE NE AND HAVE TRIMMED BACK POPS A BIT ACRS SW MN LATER TONIGHT. INSTABIL AXIS WL LIFT NEWD TUE MORN WITH BEST CHC OF TRW E OF A BKX-SLB LINE. MAIN SVR THREAT AFT 06Z WUD BE LARGE HAIL...AS LOW LEVEL INVERSION MAY BE STG ENOUGH TO PREVENT MUCH DAMAGING WINDS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE IA...NONE NE...NONE &&
Hazardous weather outlook, Jun 19, 7:53 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT MON JUN 19 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 753 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL SOUTH DAKOTA AROUND MIDNIGHT AND THEN WILL MOVE EAST ACROSS THE REST OF THE AREA LATER TONIGHT INTO TUESDAY MORNING. SOME OF THE STORMS COULD BE SEVERE MAINLY WEST OF AS LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 65 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A THREAT OF SEVERE WEATHER MAINLY ALONG AND EAST OF INTERSTATE 29 IN THE EARLY MORNING...AND AGAIN IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT WEST OF A LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:59 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 39 min |
| Jun 20, 3:09 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 51 min |
| Jun 20, 3:18 AM CDT | Severe Thunderstorm Warning | FSD | Miner, Sanborn | 42 min |
| Jun 20, 4:00 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 45 min |
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 41 min |
| Jun 20, 6:09 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.